Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 16, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 2, 2015, 11:42 PM CDT for 5 counties in Kansas. It was in force for 63 min. 29 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 11:42 PM CDT (04:42 UTC)
- Expired
- Apr 3, 2015, 12:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Harvey County, KS, Kingman County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 38 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 11:47 PM CDT | HAIL 1.25 | 2 N Hutchinson, KS | PUBLIC REPORTS VIA TWITTER OF HALF DOLLAR SIZED HAIL. TIME IS ESTIMATED FROM RADAR. |
| Apr 2, 11:49 PM CDT | HAIL 1 | Hutchinson, KS | PUBLIC REPORTS VIA TWITTER OF NICKEL TO QUARTER SIZED HAIL. |
| Apr 2, 11:52 PM CDT | TSTM WND DMG | Mt Vernon, KS | EMERGENCY MANAGER REPORTS HEAVY DAMAGE TO A BOAT AND CAMPER STORAGE BUILDING. SEVERAL POWERLINES ARE ALSO DOWN. TIME IS RADAR ESTIMATED. |
| Apr 2, 11:53 PM CDT | TSTM WND GST 70 | Hutchinson Airport, KS | |
| Apr 3, 12:04 AM CDT | HAIL 1 | 5 Sw Inman, KS | TRAINED SPOTTER REPORTS QUARTER SIZED HAIL COVERING THE GROUND. |
| Apr 3, 12:05 AM CDT | TSTM WND GST 71 | 4 Wsw Halstead, KS | |
| Apr 3, 12:06 AM CDT | TSTM WND GST 58 | Mount Hope, KS | MEASURED 58 MPH WINDS ALONG WITH 1 INCH HAIL. |
| Apr 3, 12:08 AM CDT | TSTM WND GST 63 | Goddard, KS | |
| Apr 3, 12:10 AM CDT | TSTM WND GST 67 | 4 Nnw Clearwater, KS | |
| Apr 3, 12:12 AM CDT | TSTM WND DMG | 2 N West Wichita, KS | FOUR INCH TREE LIMB DOWN. |
| Apr 3, 12:12 AM CDT | TSTM WND GST 60 | 3 Nnw West Wichita, KS | 60 MPH WINDS AND DIME SIZE HAIL. |
| Apr 3, 12:12 AM CDT | TSTM WND GST 60 | 3 Nnw West Wichita, KS | 60 MPH WINDS AND DIME SIZE HAIL. |
| Apr 3, 12:15 AM CDT | TSTM WND DMG | Northeast Wichita, KS | POWER OUTAGE REPORTED NEAR 21ST AND INTERSTATE 135 FROM SEVERE WIND GUSTS. |
| Apr 3, 12:16 AM CDT | TSTM WND GST 65 | West Wichita, KS | TRAINED SPOTTER ESTIMATES 55 TO 65 MPH WINDS AT 17TH AND TYLER. |
| Apr 3, 12:16 AM CDT | TSTM WND GST 68 | Wichita Eisenhower Natl, KS | |
| Apr 3, 12:17 AM CDT | TSTM WND GST 75 | West Wichita, KS | ESTIMATED 75 MPH WIND GUST AT CENTRAL AND ZOO BOULEVARD. |
| Apr 3, 12:18 AM CDT | HAIL 1.75 | Sedgwick, KS | PUBLIC SENDS PIC TO KWCH VIA TWITTER OF GOLF BALL SIZED HAIL. TIME IS ESTIMATED FROM RADAR. |
| Apr 3, 12:20 AM CDT | TSTM WND DMG | 10 Ne Wichita Eisenhowe, KS | *** 2 INJ *** THE 2 MINOR INJURIES OCCURRED WHEN ROOF BLEW OFF EMS BUILDING AT HILLSIDE AND K-96. TIME WAS ESTIMATED. |
| Apr 3, 12:20 AM CDT | TSTM WND DMG | 4 W Whitewater, KS | A WALL WAS DAMAGED ON A HOUSE AND A MOBILE HOME WAS DESTROYED 4 MILES WEST OF WHITEWATER. 2 SEMIS WERE BLOWN OVER ON INTERSTATE 135 IN THE NEWTON VICINITY. TIME ESTIMATED BY RADAR AND EMERGENCY MANAGEMENT FROM 1215 AND 1230 AM. |
| Apr 3, 12:22 AM CDT | TSTM WND DMG | 5 W Mcconnell Afb, KS | *** 1 INJ *** ONE PERSON WAS BLOWN OFF THEIR PORCH AT LAKESIDE MOBILE HOME PARK. EXTENT OF INJURIES ARE UNKNOWN AT THIS TIME. TIME IS ESTIMATED. |
| Apr 3, 12:22 AM CDT | TSTM WND DMG | Jabara Airport, KS | STRAIGHT LINE WIND DAMAGE FROM A CHANNELLED MICROBURST. BEGAN NEAR KANSAS HEART HOSPITAL WITH SOME DEBRIS FROM THEIR ROOF WHICH IS LOCATED ACROSS FROM JABARA AIRPORT. 1/10 MILE OF POWERPOLES WERE SNAPPED OFF AT THE BASE...ALL LEANING TOWARDS THE EAST. ON THE A |
| Apr 3, 12:24 AM CDT | TSTM WND GST 60 | West Wichita, KS | 60 MPH WINDS ALONG WITH NICKEL SIZE HAIL. |
| Apr 3, 12:26 AM CDT | TSTM WND DMG | Derby, KS | PUBLIC SENDS PICTURE VIA TWITTER OF WINDOW DAMAGE AND A WINDOW FRAME BEING TORE OUT AS WELL AS BLOWN OUT CAR WINDOWS IN DERBY. |
| Apr 3, 12:26 AM CDT | HAIL 1 | 3 E East Wichita, KS | |
| Apr 3, 12:28 AM CDT | TSTM WND GST 74 | Mcconnell Afb, KS | |
| Apr 3, 12:28 AM CDT | HAIL 1.75 | East Wichita, KS | KSN EMPLOYEE ESTIAMTES QUARTER TO GOLFBALL HAIL AT CENTRAL AND GREENWICH. |
| Apr 3, 12:30 AM CDT | TSTM WND GST 70 | 5 Ne Newton, KS | DIME SIZE WAS ALSO COVERING THE GROUND. |
| Apr 3, 12:30 AM CDT | TSTM WND GST 89 | East Wichita, KS | 89 MPH WINDS MEASURED AT THE KANSAS AVIATION MUSEUM. REPORT VIA KAKE. |
| Apr 3, 12:31 AM CDT | TSTM WND GST 75 | Newton, KS | ESTIMATED 75 MPH WINDS ALONG WITH POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 31 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 9:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS53 KICT 030442
SVRICT
KSC079-095-113-155-173-030545-
/O.NEW.KICT.SV.W.0016.150403T0442Z-150403T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1245 AM CDT
* AT 1142 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NICKERSON TO NEAR PRETTY PRAIRIE TO NEAR
KINGMAN...MOVING EAST AT 70 MPH.
HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...HUTCHINSON...DERBY...NEWTON...ANDOVER...HAYSVILLE...PARK
CITY...VALLEY CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...
HESSTON...MAIZE...CLEARWATER...CHENEY...HALSTEAD...NORTH NEWTON...
MOUNDRIDGE AND SEDGWICK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 47.
INTERSTATE 35 BETWEEN MILE MARKERS 35 AND 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
&&
LAT...LON 3753 9812 3781 9793 3801 9791 3817 9793
3827 9792 3820 9737 3817 9737 3817 9715
3748 9715
TIME...MOT...LOC 0442Z 289DEG 59KT 3810 9801 3782 9796 3760 9807
HAIL...1.50IN
WIND...70MPH
$$
MCGUIRE4 follow-up statements
894
WWUS53 KICT 030457
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT THU APR 2 2015
KSC079-095-113-155-173-030545-
/O.CON.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
RENO KS-HARVEY KS-SEDGWICK KS-MCPHERSON KS-KINGMAN KS-
1157 PM CDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR EASTERN RENO...HARVEY...SEDGWICK...SOUTHERN MCPHERSON AND EAST
CENTRAL KINGMAN COUNTIES...
AT 1156 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BURRTON TO NEAR ANDALE TO NEAR NORWICH...MOVING
EAST AT 70 MPH.
HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...NEWTON...ANDOVER...HAYSVILLE...PARK CITY...VALLEY
CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...HESSTON...
MAIZE...CLEARWATER...CHENEY...HALSTEAD...NORTH NEWTON...MOUNDRIDGE...
SEDGWICK AND INMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
&&
LAT...LON 3752 9790 3777 9777 3800 9782 3816 9788
3827 9792 3820 9737 3817 9737 3817 9715
3748 9715
TIME...MOT...LOC 0456Z 289DEG 59KT 3803 9775 3775 9770 3753 9781
HAIL...1.50IN
WIND...70MPH
$$
MCGUIRE966
WWUS53 KICT 030506
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1206 AM CDT FRI APR 3 2015
KSC095-030515-
/O.CAN.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
KINGMAN KS-
1206 AM CDT FRI APR 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KINGMAN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3752 9780 3775 9770 3800 9782 3816 9788
3827 9792 3820 9737 3817 9737 3817 9715
3748 9715
TIME...MOT...LOC 0505Z 288DEG 59KT 3821 9768 3771 9756 3749 9767
$$
KSC079-113-155-173-030545-
/O.CON.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
RENO KS-HARVEY KS-SEDGWICK KS-MCPHERSON KS-
1206 AM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHEASTERN RENO...HARVEY...SEDGWICK AND SOUTHERN MCPHERSON
COUNTIES...
AT 1205 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR INMAN TO NEAR GODDARD TO VIOLA...MOVING EAST AT
70 MPH.
HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...NEWTON...ANDOVER...HAYSVILLE...PARK CITY...VALLEY
CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...HESSTON...
MAIZE...CLEARWATER...HALSTEAD...NORTH NEWTON...MOUNDRIDGE...
SEDGWICK...INMAN AND COLWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.
&&
LAT...LON 3752 9780 3775 9770 3800 9782 3816 9788
3827 9792 3820 9737 3817 9737 3817 9715
3748 9715
TIME...MOT...LOC 0505Z 288DEG 59KT 3821 9768 3771 9756 3749 9767
HAIL...1.50IN
WIND...70MPH
$$
MCGUIRE583
WWUS53 KICT 030516
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT FRI APR 3 2015
KSC155-030525-
/O.CAN.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
RENO KS-
1216 AM CDT FRI APR 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENO COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3751 9767 3772 9758 3799 9765 3811 9768
3824 9772 3820 9737 3817 9737 3817 9715
3748 9715
TIME...MOT...LOC 0515Z 289DEG 59KT 3816 9751 3766 9739 3744 9751
$$
KSC079-113-173-030545-
/O.CON.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
HARVEY KS-SEDGWICK KS-MCPHERSON KS-
1216 AM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR HARVEY...SEDGWICK AND SOUTHEASTERN MCPHERSON COUNTIES...
AT 1215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOUNDRIDGE TO NEAR WICHITA EISENHOWER NATIONAL
AIRPORT TO NEAR CLEARWATER...MOVING EAST AT 70 MPH.
HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...NEWTON...ANDOVER...HAYSVILLE...PARK CITY...VALLEY
CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...HESSTON...
MAIZE...CLEARWATER...HALSTEAD...NORTH NEWTON...MOUNDRIDGE...
SEDGWICK...COLWICH AND WHITEWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3751 9767 3772 9758 3799 9765 3811 9768
3824 9772 3820 9737 3817 9737 3817 9715
3748 9715
TIME...MOT...LOC 0515Z 289DEG 59KT 3816 9751 3766 9739 3744 9751
HAIL...1.50IN
WIND...70MPH
$$
MCGUIRE832
WWUS53 KICT 030536
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1236 AM CDT FRI APR 3 2015
KSC079-113-173-030545-
/O.EXP.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
HARVEY KS-SEDGWICK KS-MCPHERSON KS-
1236 AM CDT FRI APR 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR HARVEY...SEDGWICK AND
SOUTHEASTERN MCPHERSON COUNTIES WILL EXPIRE AT 1245 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3751 9767 3772 9758 3799 9765 3811 9768
3824 9772 3820 9737 3817 9737 3817 9715
3748 9715
TIME...MOT...LOC 0534Z 289DEG 59KT 3816 9751 3766 9739 3744 9751
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:18 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 2, 11:18 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1118 PM CDT THU APR 2 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 331 PM CDT THU APR 2 2015 MAIN FORECAST CHALLENGE IS CONVECTIVE CHANCES/TRENDS TONIGHT INTO FRIDAY MORNING. THE QUASI-STATIONARY SURFACE FRONT HAS NUDGED A BIT NORTHWARD AT MID-AFTERNOON ACROSS SOUTHEAST KANSAS TO NEAR WINFIELD IN SOUTH CENTRAL KANSAS. DIURNAL HEATING WILL RESULT IN MLCAPE VALUES AROUND 2000 J/KG IN THE PRESENCE OF STRONG DEEP LAYER SHEAR BY LATE THIS AFTERNOON. WHILE THE CAP CONTINUES TO WEAKEN IT MAY NOT BE UNTIL EARLY EVENING BEFORE CONVECTION INITIATES IN RESPONSE TO INCREASING LOW LEVEL FLOW AHEAD OF THE APPROACHING UPPER TROF. A PERIOD OF SEVERE WEATHER IS POSSIBLE THROUGH MID-EVENING FOR AREAS MAINLY EAST AND SOUTHEAST OF WICHITA. SOME OF THIS CONVECTION WILL FESTER INTO LATE EVENING...BEFORE ANOTHER ROUND OF ELEVATED CONVECTION IS EXPECTED TO EMANATE FROM THE HIGH PLAINS AND MOVE EAST-SOUTHEAST ACROSS CENTRAL KANSAS OVERNIGHT. THIS ACTIVITY WILL ALSO HAVE THE POTENTIAL FOR MARGINALLY SEVERE HAIL AND WIND...BEFORE TRACKING INTO SOUTHEAST KANSAS BY EARLY FRIDAY MORNING. BRISK NORTH WINDS WILL DRIVE MUCH COOLER AND DRIER AIR ACROSS THE AREA DURING FRIDAY...WITH THE ASSOCIATED SURFACE HIGH PRESSURE SETTLING OVER THE CENTRAL PLAINS FRIDAY NIGHT. SOME PATCHY FROST IS POSSIBLE...THOUGH NO HEADLINES ARE PLANNED AS WE ARE STILL ABOUT A WEEK OR SO AWAY FROM OUR USUAL AVERAGE LAST FROST/FREEZE CLIMATOLOGY IN MANY AREAS. MILDER SOUTHERLY WINDS WILL DEVELOP FOR THE REST OF THE WEEKEND WITH MAXS CLOSER TO SEASONAL CLIMO. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 331 PM CDT THU APR 2 2015 THE MEDIUM RANGE MODELS CONTINUE TO SHOW A MEAN UPPER TROF DEVELOPING ACROSS THE WESTERN CONUS THROUGH EARLY NEXT WEEK WITH AN INCREASINGLY MOIST SOUTHERLY FLOW ACROSS FAR EASTERN KANSAS. LITTLE CHANGE TO THE GOING FORECAST WILL BE MADE WITH MODEST PRECIP/CONVECTIVE CHANCES TIED TO THE EVENTUAL EASTWARD PROGRESSION OF THE UPPER TROF OR PIECES THEREOF IN THE WEST-SOUTHWEST FLOW ALOFT AND POTENTIAL FOR A COLD FRONT TO VENTURE INTO THE AREA BY MID-WEEK. KED && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1110 PM CDT THU APR 2 2015 CLUSTER OF STRONG-SEVERE STORMS WILL MOVE EAST-SOUTHEAST ACROSS CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THIS CLUSTER WILL AFFECT HUT PRIOR TO 06Z...AND POSSIBLY ICT AND CNU FROM 06Z-09Z GIVEN IT HOLDS TOGETHER. STRONG/VARIABLE WIND GUSTS AND HAIL COULD ACCOMPANY THIS CLUSTER. A PRESSURE RISE POCKET OF 4 TO 7 MB PER 3 HOURS WILL SLIDE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT...PRODUCING VERY GUSTY NORTHERLY WINDS. PEAK GUSTS OF 35-40 KNOTS ARE EXPECTED. AREAS OF MVFR CEILINGS APPEAR LIKELY BY EARLY FRIDAY MORNING IN ASSOCIATION WITH STRATIFORM PRECIPITATION MOVING ACROSS NEBRASKA AND NORTHERN KANSAS OVERNIGHT AND STRONG COLD AIR ADVECTION. SKIES SHOULD CLEAR OUT TOWARD MIDDAY INTO FRIDAY AFTERNOON AS STRONG SUBSIDENCE SETS IN. JMC && .FIRE WEATHER... ISSUED AT 331 PM CDT THU APR 2 2015 INCREASING CHANCES FOR RAIN FROM SHOWERS AND STORMS WILL GIVE SOME AREAS BENEFICIAL WETTING RAINS TONIGHT INTO EARLY FRIDAY. BEST CHANCES APPEAR TO BE OVER CENTRAL INTO SOUTHEAST KANSAS. HOWEVER...THINGS WILL DRY OUT AGAIN OVER THE WEEKEND...WITH GUSTY SOUTH WINDS HELPING TO ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH CATEGORY...PRIMARILY FROM THE FLINT HILLS WESTWARD ACROSS CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 58 35 66 / 50 40 0 0 HUTCHINSON 42 58 33 67 / 60 40 0 0 NEWTON 43 55 34 65 / 60 50 0 0 ELDORADO 46 58 34 66 / 60 50 0 0 WINFIELD-KWLD 49 59 34 66 / 50 30 0 0 RUSSELL 38 56 33 68 / 70 40 0 0 GREAT BEND 39 57 33 67 / 60 40 0 0 SALINA 41 57 33 68 / 70 50 0 0 MCPHERSON 42 56 33 66 / 70 50 0 0 COFFEYVILLE 51 58 34 64 / 70 40 0 0 CHANUTE 49 57 33 64 / 70 60 0 0 IOLA 48 57 33 64 / 70 60 0 0 PARSONS-KPPF 50 58 34 65 / 80 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 2, 9:43 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 943 PM CDT THU APR 2 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 943 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE REGION OVERNIGHT. THE MAIN THREATS WILL BE HAIL UP TO HALF DOLLAR SIZE AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR SNOW MIXED WITH RAIN ACROSS PORTIONS OF CENTRAL KANSAS EARLY FRIDAY MORNING. HOWEVER NO SNOW ACCUMULATION IS EXPECTED. A FEW STORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON FRIDAY MORNING...HOWEVER THEY ARE NOT EXPECTED TO BE STRONG OR SEVERE. A VERY HIGH FIRE DANGER IS POSSIBLE IN RAIN-FREE AREAS FOR MUCH OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS ON FRIDAY...DURING THE MORNING AND EARLY AFTERNOON. VERY HIGH FIRE DANGER IS EXPECTED OVER THE WEEKEND DURING THE AFTERNOON HOURS...FROM THE FLINT HILLS WESTWARD ACROSS CENTRAL KANSAS. THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS FROM LATE SUNDAY THROUGH TUESDAY NIGHT...MAINLY ALONG AND EAST OF I-135. CHANCES FOR STORMS WILL INCREASE ACROSS THE ENTIRE AREA BY WEDNESDAY INTO WEDNESDAY NIGHT. THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS TO BE RELATIVELY LOW THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED OVERNIGHT IN CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 2, 11:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM HAIL PAWNEE ROCK 38.27N 98.98W
04/02/2015 E0.88 INCH BARTON KS FIRE DEPT/RESCUE
&&
VJPLocal storm report, Apr 2, 11:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL GREAT BEND 38.36N 98.81W
04/02/2015 E0.88 INCH BARTON KS LAW ENFORCEMENT
&&
VJPLocal storm report, Apr 2, 11:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL GREAT BEND 38.36N 98.81W
04/02/2015 E1.00 INCH BARTON KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZE HAIL FALLING IN
GREAT BEND ON THE EAST SIDE OF TOWN WHICH WAS PILING UP
LIKE SNOW.
&&
VJPLocal storm report, Apr 2, 11:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND GST SYLVIA 37.96N 98.41W
04/02/2015 E60 MPH RENO KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS AN ESTIMATED 60 MPH WIND GUSTS
WITH POWER OUTAGES IN SYLVIA.
&&
VJPLocal storm report, Apr 2, 11:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM HAIL SYLVIA 37.96N 98.41W
04/02/2015 E1.50 INCH RENO KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS PING PONG BALL SIZED HAIL AND
AN ESTIMATED 70 MPH WIND GUSTS.
1124 PM TSTM WND GST SYLVIA 37.96N 98.41W
04/02/2015 E70 MPH RENO KS EMERGENCY MNGR
EMERGENCY MANAGER RELAYS 70 MPH WIND GUSTS WITH PING PONG
BALL SIZED HAIL.
&&
VJPLocal storm report, Apr 2, 11:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST 2 W ARLINGTON 37.90N 98.21W
04/02/2015 E60.00 MPH RENO KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS VIA EMERGENCY MANAGER OF 60 MPH
WINDS AND QUARTER SIZED HAIL.
1135 PM HAIL 2 W ARLINGTON 37.90N 98.21W
04/02/2015 E1.00 INCH RENO KS TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES QUARTER SIZED HAIL AND 60 MPH
WINDS.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 44 min |
| Apr 2, 7:11 PM CDT | Tornado Warning | ICT | Labette | 49 min |
| Apr 2, 7:34 PM CDT | Special Weather Statement | ICT | Montgomery | 26 min |
| Apr 2, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 52 min |
| Apr 2, 8:05 PM CDT | Tornado Warning | ICT | Labette | 40 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 48 min |
| Apr 2, 9:46 PM CDT | Special Weather Statement | ICT | Woodson | 44 min |
| Apr 2, 10:25 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 50 min |
| Apr 2, 10:31 PM CDT | Special Weather Statement | ICT | Allen | 44 min |
| Apr 2, 11:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 39 min |
| Apr 2, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 41 min |
| Apr 3, 12:23 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 48 min |
| Apr 3, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Harvey, Marion | 31 min |
| Apr 3, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 64 min |
| Apr 3, 1:38 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 27 min |
| Apr 3, 1:52 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Neosho | 38 min |
| Apr 3, 2:02 AM CDT | Tornado Warning | ICT | Labette | 28 min |
| Apr 3, 2:39 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 8 hr |
| Apr 3, 3:55 PM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.